Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 77, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 24, 2021, 6:28 PM CDT for Richardson County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 6:28 PM CDT (23:28 UTC)
- Expired
- Jun 24, 2021, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Richardson County, NE
The radar
The Topeka radar (KTWX), 138 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 3:44 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2072 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
863
WUUS53 KOAX 242328
SVROAX
NEC147-250015-
/O.NEW.KOAX.SV.W.0077.210624T2328Z-210625T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
628 PM CDT Thu Jun 24 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Richardson County in southeastern Nebraska...
* Until 715 PM CDT.
* At 628 PM CDT, a severe thunderstorm was located 5 miles east of
Humboldt, or 13 miles northwest of Falls City, moving east at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Stella around 645 PM CDT.
Other locations in the path of this severe thunderstorm include
Verdon and Shubert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Nebraska.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4021 9595 4027 9575 4026 9556 4025 9552
4000 9543 4000 9594
TIME...MOT...LOC 2328Z 250DEG 15KT 4015 9583
HAIL...1.00IN
WIND...60MPH
$$
PetersenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:54 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 24, 3:54 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 354 PM CDT Thu Jun 24 2021 .DISCUSSION... Issued at 344 PM CDT Thu Jun 24 2021 Tonight... An overnight MCS moved southeast of the region earlier this morning leaving lingering cloud cover and a few discernible boundaries across the forecast area. Early afternoon surface analysis showed a cool front extending east to west across southern Nebraska where a few early afternoon showers/thunderstorms were developing. Another boundary extended from near low pressure over central Kansas into northeast Kansas and this one is forecast to push northward toward the NE/KS/MO border this evening. Convective initiation is favoring this northern boundary as the southern boundary is fairly capped per special KTOP 19z sounding. Supercells are very possible in southeast Nebraska with all modes of severe weather possible, including one or two tornadoes through the evening hours, very large hail, damaging winds and flash flooding. Earlier observed soundings indicate PW's around 120% of normal for this area and increasing as deep moist advection continues. Bouts of heavy rainfall are anticipated across areas near the southeast Nebraska front and so in collaboration with neighboring offices, have hoisted a small flash flood watch for a handful of southeast Nebraska counties where training of storms with very heavy rainfall is possible. Elevated convection is possible across the area north of the boundary and any of these could be capable of large hail through the evening hours. Friday and Friday night... Additional rounds of thunderstorms are possible into Friday and Friday evening as a shortwave trough moves east across Nebraska. Any remnant of an MCS will complicate the forecast with any residual boundaries. Heavy rainfall is again possible, especially across far southeast Nebraska. Weekend into early next week... A mid/upper-level trough axis is forecast over the region during this time-period with amplified ridging over the northern Rockies. This should favor a near-normal temperatures with intermittent storm chances. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1254 PM CDT Thu Jun 24 2021 Lingering low clouds and mid- to high level convective cloud debris remain across the area early this afternoon. There could brief periods of MVFR FL020-030 at KLNK and KOMA this afternoon, but left out of TAFs. Main forecast concern is development of convection across southern portions of the area this afternoon and early evening. CAM consensus indicates convection will initiate 23z-00z KLNK-KOMA-KFNB area, and will be in vicinity through about 02Z. For now, indicate cigs with thunderstorms MVFR, with IFR/MVFR visibilities, with expectations these will need calibrated. After convection moves south and east of the area, lingering mid-level convective debris will remain. There may be a brief period of MVFR cigs in the few hours after storms move out. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...Flash Flood Watch through Saturday morning for NEZ089>093. IA...None. && DISCUSSION...Kern AVIATION...Fortin
Hazardous weather outlook, Jun 24, 3:40 PM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 340 PM CDT Thu Jun 24 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 340 PM CDT Thu Jun 24 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Friday Severe storms are possible through 10 PM today. The greatest chance for severe storms will be south of I-80 where very large hail and damaging wind gusts are the primary hazards. There is a chance for a tornado to develop mainly south of a Fairbury to Lincoln to Red Oak line. Flash flooding will also be a concern, over far southeast Nebraska and southwest Iowa. North of Interstate 80, additional strong to severe thunderstorms remain possible. Large hail will be the primary hazard with storms in this area. .DAYS TWO THROUGH SEVEN...Friday night through Thursday Strong to severe storms and some flash flooding will again be possible on Friday afternoon into evening over portions of southeast Nebraska and southwest Iowa. Periodic non-severe storm chances will exist this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required through this evening across southeast Nebraska. Storm damage reports are always appreciated.
In the hours before
Local storm report, Jun 24, 5:55 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
555 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN BENNET 40.68N 96.51W
06/24/2021 M4.20 INCH LANCASTER NE BROADCAST MEDIA
4.2" FELL WITHIN 1 HOUR.
&&Local storm report, Jun 24, 6:06 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
606 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN 3 E BENNET 40.68N 96.45W
06/24/2021 M3.50 INCH OTOE NE PUBLIC
3.5" MEASURED IN 10 TO 15 MINUTES.
&&Special weather statement, Jun 24, 6:16 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
616 PM CDT Thu Jun 24 2021
IAZ069-NEZ052-250045-
Pottawattamie IA-Douglas NE-
616 PM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATTAMIE AND
DOUGLAS COUNTIES UNTIL 745 PM CDT...
At 616 PM CDT, Doppler radar was tracking a strong thunderstorm over
Springfield, or 12 miles southwest of Omaha, moving northeast at 20
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Omaha, Council Bluffs, Bellevue, La Vista, Ralston, Elkhorn, Millard,
Carter Lake, Bennington, Boys Town, Crescent, Lake Manawa State Park,
Narrows River Park and Chalco.
This includes the following highways...
Interstate 29 between mile markers 43 and 63.
Interstate 80 in Iowa between mile markers 1 and 11.
Interstate 80 in Nebraska between mile markers 446 and 454.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4116 9582 4116 9588 4117 9587 4117 9585
4118 9584 4119 9585 4119 9628 4139 9621
4140 9572
TIME...MOT...LOC 2316Z 219DEG 18KT 4111 9615
CALocal storm report, Jun 24, 6:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
618 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM FLASH FLOOD 3 SW ELMWOOD 40.81N 96.33W
06/24/2021 CASS NE EMERGENCY MNGR
STREET WASHED OUT AT HWY 34 AND 274TH.
&&Local storm report, Jun 24, 6:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
621 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM FLASH FLOOD 3 NW UNADILLA 40.71N 96.32W
06/24/2021 OTOE NE EMERGENCY MNGR
6110 EAST BOUND HIGHWAY 2 FROM PALMYRA TO
UNADILLA. LARGE AMOUNT OF LOW LAND FLOODING.
DITCHES AND FARM FIELDS STANDING AND RUNNING
WATER.
&&Local storm report, Jun 24, 6:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
625 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD 1 S MURDOCK 40.91N 96.28W
06/24/2021 CASS NE TRAINED SPOTTER
HIGHWAY 1 FROM HIGHWAY 34 THROUGH MURDOCK
STANDING WATER ON THE ROAD FIELDS FLOODING
DITCHES NEARLY OVER FULL.
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 11:27 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Madison, Pierce | 48 min |
| Jun 24, 12:12 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Madison, Pierce, Stanton, Wayne | 48 min |
| Jun 24, 12:40 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Platte | 50 min |
| Jun 24, 12:58 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Colfax, Cuming, Madison, Pierce and 3 more | 47 min |
| Jun 24, 1:11 AM CDT | Tornado Warning | OAX | Madison, Stanton | 34 min |
| Jun 24, 1:22 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Butler, Colfax, Cuming, Dodge, Madison and 5 more | 23 min |
| Jun 24, 1:41 AM CDT | Tornado Warning | OAX | Colfax, Cuming, Dodge, Stanton | 34 min |
| Jun 24, 1:43 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Butler, Colfax, Cuming, Dodge, Douglas and 7 more | 47 min |
| Jun 24, 1:55 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Lancaster, Saunders, Seward | 50 min |
| Jun 24, 2:15 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cass, Dodge, Douglas, Sarpy, Saunders and 2 more | 60 min |
| Jun 24, 2:24 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Jefferson, Lancaster, Otoe, Saline and 1 more | 51 min |
| Jun 24, 2:51 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Otoe, Sarpy | 39 min |
| Jun 24, 2:54 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Otoe, Sarpy | 36 min |
| Jun 24, 3:17 AM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe, Pawnee, Richardson | 58 min |
| Jun 24, 2:23 PM CDT | Flash Flood Watch | OAX | Cass, Gage, Jefferson, Johnson, Lancaster, Nemaha and 4 more | 37 hr |
| Jun 24, 5:10 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 40 min |
| Jun 24, 5:34 PM CDT | Flash Flood Warning | OAX | Cass, Lancaster, Otoe | 4 hr |
| Jun 24, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline, Seward | 40 min |
| Jun 24, 5:43 PM CDT | Tornado Warning | OAX | Otoe | 47 min |
| Jun 24, 5:51 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy, Saunders | 54 min |
| Jun 24, 5:55 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 50 min |
| Jun 24, 6:07 PM CDT | Tornado Warning | OAX | Otoe | 38 min |
| Jun 24, 6:12 PM CDT | Flash Flood Warning | OAX | Pawnee, Richardson | 8 hr |
| Jun 24, 6:12 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline, Seward | 48 min |
| Jun 24, 6:16 PM CDT | Special Weather Statement | OAX | Douglas | 89 min |
| Jun 24, 6:32 PM CDT | Flash Flood Warning | OAX | Cass | 3 hr |
| Jun 24, 6:34 PM CDT | Tornado Warning | OAX | Richardson | 41 min |
| Jun 24, 6:43 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 47 min |
| Jun 24, 6:48 PM CDT | Flash Flood Warning | OAX | Saline, Seward | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.